Alert archive / Texas / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this wind chill advisory at Feb 10, 2011, 3:54 AM CST for 8 counties in Texas. It took effect at Feb 11, 2011, 2:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 3:54 AM CST (09:54 UTC)
- In effect from
- Feb 11, 2011, 2:00 AM CST
- Expired
- Feb 10, 2011, 5:05 PM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709 WWUS44 KBRO 100954 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 354 AM CST THU FEB 10 2011 ...COLD WIND CHILLS CONTINUE ACROSS ALL OF DEEP SOUTH TEXAS EARLY THIS MORNING... .THE COMBINATION OF BELOW FREEZING TEMPERATURES AND BREEZY WINDS EARLY THIS MORNING WILL PROVIDE VERY COLD WIND CHILL VALUES ACROSS ALL OF DEEP SOUTH TEXAS THIS MORNING. FREEZING TEMPERATURES TONIGHT INTO FRIDAY MORNING WITH NORTH WINDS WILL PROVIDE LOW WIND CHILL VALUES AGAIN LATE TONIGHT THROUGH FRIDAY MORNING. TXZ248>251-101800- /O.NEW.KBRO.WC.Y.0003.110211T0600Z-110211T1500Z/ /O.CON.KBRO.WC.W.0003.000000T0000Z-110210T1400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 354 AM CST THU FEB 10 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. NORTH WINDS OF 15 TO 20 MPH EARLY THIS MORNING IN COMBINATION WITH TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S WILL GENERATE WIND CHILL VALUES IN THE TEENS TO LOWER 20S ACROSS THE AREA THIS MORNING. TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S AGAIN LATE TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15 MPH...WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF NOT PROTECTED...AND COULD DIE. A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR 3 OR MORE HOURS. RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING TO SCHOOL. && $$ TXZ252>257-101800- /O.NEW.KBRO.WC.Y.0003.110211T0600Z-110211T1500Z/ /O.CON.KBRO.WC.Y.0002.000000T0000Z-110210T1400Z/ STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 354 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. NORTH WINDS OF 15 TO 25 MPH EARLY THIS MORNING IN COMBINATION WITH TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S WILL GENERATE WIND CHILL VALUES IN THE LOWER TO MID 20S ACROSS THE AREA. TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S AGAIN LATE TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15 MPH...WIND CHILL VALUES IN THE MID TO UPPER 20S WILL DEVELOP ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR 3 OR MORE HOURS. RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. && $$ CASTILLO
4 follow-up statements
417 WWUS44 KBRO 101358 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 758 AM CST THU FEB 10 2011 ...COLD WIND CHILLS CONTINUE ACROSS ALL OF DEEP SOUTH TEXAS EARLY THIS MORNING... .THE COMBINATION OF BELOW FREEZING TEMPERATURES AND BREEZY WINDS EARLY THIS MORNING WILL PROVIDE VERY COLD WIND CHILL VALUES ACROSS PORTIONS OF DEEP SOUTH TEXAS. FREEZING TEMPERATURES TONIGHT INTO FRIDAY MORNING WITH NORTH WINDS WILL PROVIDE LOW WIND CHILL VALUES AGAIN. TXZ252>257-101600- /O.EXP.KBRO.WC.Y.0002.000000T0000Z-110210T1400Z/ /O.EXT.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/ STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 758 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY. TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S AGAIN LATE TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15 MPH...WIND CHILL VALUES IN THE 20S WILL DEVELOP ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR 3 OR MORE HOURS. && $$ TXZ248>251-101600- /O.EXT.KBRO.WC.W.0003.000000T0000Z-110210T1600Z/ /O.EXT.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 758 AM CST THU FEB 10 2011 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY. NORTH WINDS OF 15 MPH EARLY THIS MORNING IN COMBINATION WITH TEMPERATURES IN THE UPPER 20S WILL GENERATE WIND CHILL VALUES IN THE LOWER 20S ACROSS THE AREA. TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S AGAIN LATE TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15 MPH...WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF NOT PROTECTED...AND COULD DIE. A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR 3 OR MORE HOURS. RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING TO SCHOOL. && $$
175 WWUS44 KBRO 101629 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1029 AM CST THU FEB 10 2011 ...COLD WIND CHILLS AGAIN TONIGHT... .FREEZING TEMPERATURES TONIGHT INTO FRIDAY MORNING COMBINED WITH NORTH WINDS WILL CAUSE LOW WIND CHILL VALUES AGAIN. TXZ248>251-102130- /O.EXP.KBRO.WC.W.0003.000000T0000Z-110210T1600Z/ /O.CON.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 1029 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY... ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY. TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S AGAIN LATE TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15 MPH...WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR 3 OR MORE HOURS. && $$ TXZ252>257-102130- /O.CON.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/ STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1029 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY. TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S AGAIN LATE TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15 MPH...WIND CHILL VALUES IN THE 20S WILL DEVELOP ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR 3 OR MORE HOURS. && $$
742 WWUS44 KBRO 101832 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1232 PM CST THU FEB 10 2011 ...COLD WIND CHILL VALUES EXPECTED AGAIN TONIGHT... .FREEZING TEMPERATURES TONIGHT INTO FRIDAY MORNING COMBINED WITH NORTH WINDS WILL CAUSE LOW WIND CHILL VALUES AGAIN. TXZ249>251-110330- /O.UPG.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/ /O.NEW.KBRO.WC.W.0004.110211T0800Z-110211T1500Z/ JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 1232 PM CST THU FEB 10 2011 ...WIND CHILL WARNING IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S LATE TONIGHT THROUGH FRIDAY MORNING AND WITH LIGHT NORTH WINDS...WIND CHILL VALUES OF 15 TO 20 DEGREES WILL DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF NOT PROTECTED...AND COULD DIE. && $$ TXZ248-252>257-110330- /O.CON.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/ ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1232 PM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY. TEMPERATURES WILL FALL INTO THE UPPER 20S TO NEAR 30 DEGREES AGAIN LATE TONIGHT THROUGH FRIDAY MORNING AND WITH LIGHT NORTH WINDS... WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR 3 OR MORE HOURS. && $$
157 WWUS44 KBRO 102305 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 505 PM CST THU FEB 10 2011 ...THE WIND CHILL WARNING AND WIND CHILL ADVISORY HAS BEEN CANCELLED... .THE WINDS WILL BE BELOW WIND CHILL WARNING AND WIND CHILL ADVISORY CRITERIA OVERNIGHT. LIGHT NORTHERLY WINDS TO CALM CONDITIONS WILL PREVAIL ACROSS DEEP SOUTH TEXAS OVERNIGHT. TXZ249>251-110015- /O.CAN.KBRO.WC.W.0004.110211T0800Z-110211T1500Z/ JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 505 PM CST THU FEB 10 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND CHILL WARNING. THE WINDS WILL REMAIN BELOW WIND CHILL WARNING CRITERIA THIS EVENING AND OVERNIGHT. LIGHT NORTHERLY WINDS TO CALM CONDITIONS WILL PREVAIL ACROSS DEEP SOUTH TEXAS THIS EVENING AND OVERNIGHT. THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED. $$ TXZ248-252>257-110015- /O.CAN.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/ ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 505 PM CST THU FEB 10 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND CHILL ADVISORY. THE WINDS WILL REMAIN BELOW WIND CHILL ADVISORY CRITERIA THIS EVENING AND OVERNIGHT. LIGHT NORTHERLY WINDS TO CALM CONDITIONS WILL PREVAIL ACROSS DEEP SOUTH TEXAS THIS EVENING AND OVERNIGHT. THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 2:56 AM CST, 58 minutes earlier.
Area forecast discussion, Feb 10, 2:56 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
256 AM CST THU FEB 10 2011
.SHORT TERM /TODAY THROUGH 6 PM FRIDAY/...SATELLITE IMAGES INDICATE
SKIES HAVE MOSTLY CLEARED ACROSS MOST OF DEEP SOUTH TEXAS EARLY THIS
MORNING WITH SOME HIGH CLOUDS STREAMING FROM SOUTHWEST TO NORTHEAST
ACROSS THE NORTHERN PORTIONS. THE HIGH CLOUDS ACROSS THE NORTHERN
CWA AND MID CLOUDS ACROSS THE SOUTHEAST PORTIONS MAY KEEP
TEMPERATURES FROM REACHING HARD FREEZE CRITERIA NORTH AND FREEZE
CRITERIA SOUTH. HOWEVER...COLD AIR ADVECTION CONTINUES ACROSS THE
EASTERN HALF OF THE CWA AS STRONG NORTH WINDS CONTINUE ACROSS THE
COASTAL SECTIONS. WILL NOT MAKE ANY CHANGES TO THE CURRENT WARNINGS
AND ADVISORIES UNLESS TEMPS BEGIN TO WARM BEFORE SUNRISE.
TEMPERATURES WILL GRADUALLY WARM TODAY WITH DIURNAL HEATING BUT THE
SHALLOW BUT MODIFYING ARCTIC AIR WILL KEEP TEMPS FROM REACHING 50
DEGREES ACROSS MOST OF THE RIO GRANDE VALLEY THIS AFTERNOON.
ANOTHER ROUND OF FREEZING TEMPERATURES WILL DEVELOP TONIGHT INTO
EARLY FRI MORNING AS RELATIVELY LIGHT WINDS AND CLEAR SKIES ALLOW
RADIATIONAL COOLING. WITH THE DRY AND COLD AIR ACROSS THE
AREA...WILL GO AHEAD AND ISSUE A HARD FREEZE WARNING FOR JIM
HOGG...BROOKS AND KENEDY COUNTIES TONIGHT AND A FREEZE WARNING FOR
THE REST OF THE CWA EXCEPT COASTAL CAMERON AND COASTAL WILLACY. WITH
NORTH WINDS NEAR 10 MPH AND TEMPS BELOW FREEZING TONIGHT INTO EARLY
FRIDAY...WILL GO AHEAD AND ISSUE A WIND CHILL ADVISORY FOR THE
ENTIRE AREA LATE TONIGHT INTO FRI MORNING AS WIND CHILL VALUES REACH
25 TO 30 DEGREES.
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...A MUCH CALMER AND
MILDER PATTERN IS IN STORE FOR THE EXTENDED PERIOD AS MIDLEVEL
RIDGING DOMINATES THE CENTRAL US...DEFLECTING SYSTEMS INTO THE
EASTERN US. FRIDAY NIGHT...NORTHEAST WINDS AT THE SFC WILL BEGIN
TO BRING GULF MOISTURE BACK TO THE REGION...WITH SLIGHTLY
MODERATED LOWS FOR THE LOWER VALLEY...BUT ANOTHER NIGHT OF BELOW
FREEZING TEMPS FOR AREAS FROM APY TO BKS TO NQI UNDER CLEAR SKIES
AND DOMINANT RADIATIONAL COOLING. WINDS WILL NOT BE ELEVATED AS
IN PREVIOUS NIGHTS...SO WIND CHILL ISSUES WILL BE LESSENED. MORE
CONSIDERABLE ONSHORE FLOW DEVELOPS SATURDAY AS THE SFC RIDGE MOVES
INTO THE NORTHWEST GULF...TURNING WINDS BACK TO THE SOUTHEAST.
HIGH TEMPERATURES FOR THE WEEKEND WILL STEADILY INCREASE...WITH
HIGHS SATURDAY IN THE MID TO UPPER 60S AND SUNDAY REACHING THE LOW
70S. CONDITIONS WILL IMPROVE FURTHER FOR NEXT WEEK WITH HIGHS
REMAINING IN THE MID TO UPPER 70S AND LOWS IN THE LOWER 50S.
&&
.AVIATION...
SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE MID LEVEL
CLOUDS LINGERING ACROSS SOUTHEAST PORTIONS OF THE CWA EARLY THIS
MORNING WITH SOME HIGH CLOUDS MOVING ACROSS THE REST OF DEEP SOUTH
TEXAS. CEILING WERE NEAR 2700FT AT KPIL TO NEAR 6000FT AT KMFE.
EXPECT VFR CONDITIONS TO PREVAIL TODAY THROUGH TONIGHT AS HIGH
PRESSURE CONTINUES TO BUILD INTO THE AREA THIS AFTERNOON.
&&
.MARINE...
TODAY THROUGH 6 PM FRIDAY...SEAS WERE NEAR 11 FEET WITH NORTH
WINDS NEAR 25 KNOTS WITH GUSTS TO NEAR GALE FORCE AT BUOY020 EARLY
THIS MORNING. WILL EXTEND GALE WARNING FOR THE OFFSHORE WATERS OF
THE LOWER TEXAS COAST THROUGH 6 AM AS PRESSURE GRADIENT REMAINS
VERY STRONG ACROSS THE WESTERN GULF OF MEXICO. WILL ALSO GO AHEAD
AND EXTEND THE SCA FOR THE LAGUNA MADRE THROUGH THIS AFTERNOON AS
STRONG NORTH WINDS CONTINUE WITH COLD AIR SURGING SOUTHWARD ACROSS
THE COASTAL SECTIONS THIS MORNING. SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR THE OFFSHORE WATERS FROM 6 AM THROUGH LATE THIS
AFTERNOON AS STRONG NORTH WINDS PERSIST ACROSS THE WESTERN GULF
BEFORE THE PRESSURE GRADIENT BEGINS TO RELAX THIS EVENING AS HIGH
PRESSURE SETTLES ACROSS TEXAS TONIGHT. LIGHT TO MODERATE NORTHEAST
WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TONIGHT AS A RESULT.
THE SURFACE RIDGE ACROSS THE STATE WILL CONTINUE TO PROVIDE LIGHT
TO MODERATE NORTHEAST WINDS ACROSS THE COASTAL WATERS FRIDAY.
FRIDAY NIGHT THROUGH MONDAY...TRANQUIL CONDITIONS WILL CONTINUE
FOR THE COASTAL WATERS THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS
THE SFC HIGH PRESSURE AREA REMAINS IN THE VICINITY. WINDS WILL
TURN ONSHORE BY SATURDAY...RETURNING TO SOUTHEAST BY SUNDAY
AFTERNOON...WITH SPEEDS CONSISTENT AT 10 TO 15 KNOTS. SEAS WILL
CONTINUE TO RELAX AND SHOULD BE DOWN TO 2 FEET OR LESS BY SUNDAY
AND CONTINUING INTO THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 45 35 56 40 / 0 0 0 0
BROWNSVILLE 47 32 57 39 / 0 0 0 0
HARLINGEN 47 30 59 36 / 0 0 0 0
MCALLEN 49 31 59 38 / 0 0 0 0
RIO GRANDE CITY 51 30 60 37 / 0 0 0 0
SOUTH PADRE ISLAND 46 37 52 44 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING UNTIL 8 AM CST THIS MORNING FOR TXZ248>251.
HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY
FOR TXZ249>251.
WIND CHILL WARNING UNTIL 8 AM CST THIS MORNING FOR TXZ248>251.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
TXZ248>257.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
TXZ248-252>255.
FREEZE WARNING UNTIL 8 AM CST THIS MORNING FOR TXZ252>257.
WIND CHILL ADVISORY UNTIL 8 AM CST THIS MORNING FOR TXZ252>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CST TODAY FOR GMZ130-
132-135.
SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR GMZ150-155-170-175.
GALE WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
61/64Hazardous weather outlook, Feb 9, 6:25 PM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 625 PM CST WED FEB 9 2011 TXZ252>257-101200- STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 625 PM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A STRONG COLD FRONT MOVED THROUGH DEEP SOUTH TEXAS WEDNESDAY AFTERNOON RESULTING IN GUSTY AND STRONG NORTH WINDS ACROSS THE REGION. THESE STRONG NORTH WINDS ARE USHERING IN A COLD AIRMASS OVER THE AREA TONIGHT THROUGH EARLY THURSDAY MORNING. A FREEZE WARNING IS IN EFFECT FROM TONIGHT INTO THURSDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT FROM TONIGHT INTO THURSDAY MORNING. A HIGH RISK OF RIP CURRENTS CAN BE EXPECTED ALONG AREA BEACHES OF THE LOWER TEXAS COAST TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FREEZE WATCH IS IN EFFECT FOR THE NORTHERN AND WESTERN PORTIONS OF DEEP SOUTH TEXAS THURSDAY NIGHT INTO FRIDAY MORNING. AN ELEVATED RIP CURRENT RISK WILL CONTINUE ALONG THE AREA BEACHES OF THE LOWER TEXAS COAST THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>251-101200- ZAPATA-JIM HOGG-BROOKS-KENEDY- 625 PM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A STRONG COLD FRONT MOVED THROUGH DEEP SOUTH TEXAS WEDNESDAY AFTERNOON RESULTING IN GUSTY AND STRONG NORTH WINDS ACROSS THE REGION. THESE STRONG NORTH WINDS ARE USHERING IN A COLD AIRMASS OVER THE AREA TONIGHT THROUGH EARLY THURSDAY MORNING. A HARD FREEZE WARNING IS IN EFFECT FROM TONIGHT INTO THURSDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT FROM TONIGHT INTO THURSDAY MORNING. A HIGH RISK OF RIP CURRENTS CAN BE EXPECTED ALONG AREA BEACHES OF THE LOWER TEXAS COAST TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FREEZE WATCH IS IN EFFECT FOR THE NORTHERN AND WESTERN PORTIONS OF DEEP SOUTH TEXAS THURSDAY NIGHT INTO FRIDAY MORNING. AN ELEVATED RIP CURRENT RISK WILL CONTINUE ALONG THE AREA BEACHES OF THE LOWER TEXAS COAST THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-101200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 625 PM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A STRONG COLD FRONT MOVED THROUGH THE COASTAL WATERS WEDNESDAY AFTERNOON RESULTING IN VERY STRONG NORTH MARINE WINDS ACROSS THE LOWER TEXAS BAY AND GULF WATERS. A GALE WARNING IS IN EFFECT FOR ALL OF THE LOWER TEXAS GULF WATERS THROUGH THROUGH EARLY THURSDAY MORNING. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE THROUGH EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE LAGUNA MADRE THURSDAY MORNING AND FOR THE OFFSHORE WATERS THURSDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 9, 10:27 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1027 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM MARINE WAVE DMG 1 E PORT ISABEL 26.07N 97.20W
02/08/2011 CAMERON TX BROADCAST MEDIA
FISHING BOAT CAPSIZED OVER THE LAGUNA MADRE WHEN A
REPORTED WAVE TURNED THEM OVER. 4 PEOPLE ON BOARD.
FISHERMAN SPENT THE NIGHT ON TOP OF CAPSIZED BOAT . NO
INJURIES MINOR HYPOTHERMIA REPORTED. COAST BEGIN SEARCH
AFTER 8 PM TUESDAY NIGHT...ANOTHER FISHERMAN FOUND THEM
8AM WEDNESDAY MORNING.
&&
EVENT NUMBER BRO1100017
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:06 AM CST | Gale Warning | BRO | 3 hr | |
| Feb 10, 3:06 AM CST | Small Craft Advisory | BRO | 12 hr | |
| Feb 10, 3:06 AM CST | Small Craft Advisory for Winds | BRO | 9 hr | |
| Feb 10, 3:35 AM CST | Freeze Warning | BRO | Cameron, Hidalgo, Starr, Willacy, Zapata | 29 hr |
| Feb 10, 3:35 AM CST | Hard Freeze Warning | BRO | Brooks, Jim Hogg, Kenedy, Zapata | 29 hr |
| Feb 10, 12:32 PM CST | Wind Chill Warning | BRO | Brooks, Jim Hogg, Kenedy | 5 hr |
Nearby
Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.